Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 92, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 28, 2005, 2:20 PM CDT for Door County, Wisconsin. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2005, 2:20 PM CDT (19:20 UTC)
- Expired
- Jul 28, 2005, 2:45 PM CDT
- In force
- 25 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Door County, WI
The radar
The Marquette radar (KMQT), 140 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.3 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1322 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 281921 SVRGRB WIC029-281945- /O.NEW.KGRB.SV.W.0092.050728T1920Z-050728T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 220 PM CDT THU JUL 28 2005 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN DOOR COUNTY IN NORTHEAST WISCONSIN * UNTIL 245 PM CDT * AT 217 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH OF WASHINGTON ISLAND TO ELLISON BAY...OR ALONG A LINE EXTENDING FROM 42 MILES NORTHEAST OF MARINETTE TO 29 MILES NORTHEAST OF MARINETTE...AND MOVING EAST AT 30 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... WASHINGTON ISLAND AND GILLS ROCK BY 225 PM... SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER. IF ON OR NEAR THE BAY OF GREEN BAY...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM LAT...LON 4558 8700 4520 8729 4509 8652 4547 8623 $$ RDM
2 follow-up statements
000 WWUS53 KGRB 281933 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 232 PM CDT THU JUL 28 2005 WIC029-281945- /O.CON.KGRB.SV.W.0092.000000T0000Z-050728T1945Z/ DOOR WI- 232 PM CDT THU JUL 28 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 245 PM CDT FOR NORTHERN DOOR COUNTY... AT 230 PM...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF WASHINGTON ISLAND TO GILLS ROCK...OR ALONG A LINE EXTENDING FROM 49 MILES NORTHEAST OF MARINETTE TO 35 MILES EAST OF MARINETTE...MOVING EAST AT 30 MPH. SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER. IF ON OR NEAR THE BAY OF GREEN BAY OR THE LAKE MICHIGAN NEARSHORE WATERS...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM LAT...LON 4558 8700 4520 8729 4509 8652 4547 8623 $$ RDM
000 WWUS53 KGRB 281945 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 245 PM CDT THU JUL 28 2005 WIC029-281955- /O.EXP.KGRB.SV.W.0092.000000T0000Z-050728T1945Z/ DOOR WI- 245 PM CDT THU JUL 28 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN DOOR COUNTY EXPIRES AT 245 PM CDT... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE AREA OVER LAKE MICHIGAN. LAT...LON 4558 8700 4520 8729 4509 8652 4547 8623 $$ RDM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 4:30 AM CDT, 9 hours 50 minutes earlier.
Area forecast discussion, Jul 28, 4:30 AM CDT, 9 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 430 AM CDT THU JUL 28 2005 .SHORT TERM...TODAY THROUGH FRIDAY...MAIN FCST CONCERN IS PRECIP CHCS TODAY INTO EARLY TONIGHT. MSAS ANALYSIS AND SFC OBS SHOWED A WEAK COLD FRONT EXTENDING FROM THE MN ARROWHEAD SWWD TO NE SD. SHOWERS AND ISOLD TSRA WERE ONGOING ACROSS N MN...N WI AND THE WSTRN UPPER MICHIGAN...IN AREA OF WAA/ISENT LIFT AHEAD OF THE FRONT. THE COLD FRONT WILL DROP INTO NC WI AROUND MIDDAY...BISECT GRB CWA FROM CNTRL TO NE WI BY 00Z/FRI...THEN SHIFT OUT OF THE FA BY MIDNIGHT. WILL CONTINUE CHC POPS FOR THE ENTIRE CWA TODAY...THEN MAINTAIN CHC POPS FOR ABOUT THE SE 2/3RDS OF THE FA THIS EVG. THIS IS A BIT SLOWER PROGRESSION THAN WHAT WE HAD IN THE PREVIOUS FCST. MOISTURE IS LIMITED (TDS MAINLY IN THE 50S) AND INSTABILITY IS MARGINAL (CAPES LESS THAN 500 J/KG AND LIS 0 TO -2) SO DONT EXPECT ANY STG TSTM ACTIVITY. HIGH PRESSURE BUILDS INTO NC WI LATE TONIGHT...WITH CLEARING SKIES AND DECREASING WINDS SETTING THE STAGE FOR PATCHY FOG DEVELOPMENT. THE HIGH WILL DOMINATE THE RGN ON FRI FOR A DRY AND PARTLY CLOUDY DAY. USED A BLEND OF MET/MAV GUIDANCE FOR THE NEXT COUPLE DAYS. .LONG TERM...FRI NGT THRU NXT WED. MAIN FCST CHALLENGE WL BE TRYING TO TIME PCPN CHCS ESP IN THE LATTER STAGES OF THIS WEEKEND INTO EARLY NXT WEEK. IN ADDITION...WL NEED TO WATCH TEMPS AS WARMER AIR RETURNS. STARTING WITH FRI NGT...HI PRES SHIFTS TOWARD THE ERN GREAT LKS/SE ONTARIO ALLOWING A RETURN FLOW AND WAA TO DVLP OVR THE UPR MIDWEST/WRN GREAT LKS. THE LOW-LVL JET INITIALLY IS AIMED AT THE UPR MIDWEST AND WITH A WRMFNT LIFTING NORTH THRU THE NGT...EXPECT ANY NOCTURNAL TSTMS TO REMAIN TO OUR NORTH AND WEST. LGT WNDS COUPLED WITH PARTLY CLDY SKIES SHOULD ALLOW TEMPS TO FALL INTO THE 50S THROUGHOUT NE WI. FCST FOR SAT HAS BECOME MUDDLED AS 00Z NAM AND GFS STILL HAVE WRMFNT LIFTING THRU NRN WI. THIS LEAVES THE POSSIBILITY FOR THE PREV NGTS CONVECTION TO MOV SE ALONG THE WRMFNT AND INTO NRN WI. PREFER TO ADD A CHC POP ACROSS THE NORTH FOR NOW. RETURN OF SOUTHERLY WNDS WL HELP BOOST TEMPS BACK INTO THE 80S (AWAY FROM THE BAY AND LAKE). MDL INCONSISTENCIES ARISE SAT NGT AS THE NAM ATTEMPTS TO DROP A BNDRY SE ACCOMPANIED BY A RATHER LRG AREA OF PCPN. THE GFS AND CANADIAN SHOW NO SUCH BNDRY...INSTEAD FOCUSING ON WAA NORTH OF THE WRMFNT. BEST LIFT SHOULD BE LOCATED NORTH OF THE WRMFNT WHICH BY THIS TIME SHOULD BE NORTH OF THE FCST AREA. HAVE KEPT A DRY FCST GOING. MIN TEMPS TO REMAIN IN THE 60S SAT NGT THANKS TO SW WNDS AND CONTINUED WAA. WARMEST DAY OF THE PERIOD APRS TO BE SUNDAY AS WELL-ESTABLISHED SW FLOW BRINGS 8H TEMPS UP TO AROUND +20C. LACK OF ANY FOCUSING MECHANISM WOULD PRECLUDE ANY MENTION OF PCPN. A WEAK FNTL BNDRY TO APPROACH THE WRN GREAT LKS SUNDAY NGT AND THEN SLOWLY WORK IT WAY SE ACROSS WI ON MON. PBLM FOR ANY PCPN IS THAT BEST DYNAMICS AND FORCING REMAIN TO OUR NORTH LEAVING ONLY THE FNT TO GENERATE LIFT. AS PREV SHIFT NOTED...THERE IS A GOOD CHC THAT MOST (IF NOT ALL) OF THE FCST AREA WL NOT SEE ANY RAIN. WL LWR POPS TO SLGT CHC AND IF TREND CONTS...NXT SHIFT MAY DROP PCPN ALTOGETHER. BNDRY PROGGED TO SLIP TOWARD THE IL BORDER MON NGT...BUT LIKELY WL HANG UP AROUND THE WI/IL BORDER ON TUE AS IT ENCOUNTERS THE DOMINATING UPR RDG CENTERED OVR THE CNTRL PLAINS. UNDER THE ASSUMPTION THAT THE BNDRY DOES NOT PULL UP STNRY SOONER THAN EXPECTED...HI PRES OVR ONTARIO TO BRING A LITTLE COOLER AND DRIER AIRMASS TO NE WI. AS THE HI PRES MOVS EAST ON WED...RETURN FLOW STARTS UP AGAIN. THE BNDRY WL BE PULLED BACK NORTH AS A WRMFNT. SINCE TIMING OF THIS IS USUALLY TOO QUICK...PLAN ON HOLDING OFF ON POPS TIL WED NGT. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && KIECKBUSCH/KALLAS WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jul 28, 5:00 AM CDT, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 500 AM CDT THU JUL 28 2005 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-291100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 500 AM CDT THU JUL 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE ACROSS THE FORECAST AREA TODAY AND THIS EVENING...BUT NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTHERN WISCONSIN ON SATURDAY...AND ACROSS THE ENTIRE FORECAST AREA SUNDAY NIGHT INTO MONDAY. NO SEVERE WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-564-291100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 500 AM CDT THU JUL 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING...BUT NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS NORTH OF STURGEON BAY ON SATURDAY. MORE STORMS ARE POSSIBLE ON MONDAY. NO SEVERE WEATHER IS ANTICIPATED AT THIS TIME. KIECKBUSCH/KALLAS WEATHER.GOV/GREENBAY
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 2:09 PM CDT | Special Marine Warning | GRB | 51 min | |
| Jul 28, 5:34 PM CDT | Severe Thunderstorm Warning | GRB | Marinette, Oconto | 41 min |
| Jul 28, 6:13 PM CDT | Special Marine Warning | GRB | 92 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.